Results 1 to 5 of 5
to take or not to take..that is the question
  1. #1
    kickstart is offline New Member
    Join Date
    Dec 2010
    Posts
    2

    Default to take or not to take..that is the question

    had surgery a while back. the bones did not fuse together and now grind with any movement. opening me back up is not an option. was given a handful of scrips for pain medication. oxycodone 6 times a day, hydromoraphine 2 times a day and for bad days ms contin. i am already on 2mg of xanax 3 times a day. my question is "should i take the pain meds? don't want to get addicted". i really have no quality of life as of now. just looking for suggestions. thanks in advance.

  2. #2
    Join Date
    Nov 2010
    Posts
    183

    Default

    Kickstart, only you know the answer to that question. However, I can ask you some to help you work it out. Is the pain unbearable? Are you functioning at anywhere near your previous capacity? Do you normally take prescriptions as prescribed? This is the stuff you need to ask yourself. Obviously if you cannot function as of now because of the pain, take something to feel better or to move a little. What if taking a prescribed dose gets you up and moving and taking care of day to day responsibilities. Wouldn't that be a good thing? You are prescribed a lot of strong pain medication. It must be understood by your physician that you are going to be in extreme pain. If you believe you can take the meds as prescribed and needed, and not take anything if you don't need it, I say go for it. Keep a close eye on yourself. It's a slippery slope and sometimes creeps up on you without you being fully aware it happened. That was my story after surgery. The best advice I can give you is to only think about today, don't look too far into the future. Good luck. Please post and let us know how you are doing. Marta

  3. #3
    failedtaper is offline New Member
    Join Date
    Dec 2010
    Posts
    5

    Default

    I'm new too. IF YOU DON'T HAVE TO, DO NOT -- I REPEAT DO NOT - DO NOT TAKE THE DRUGS. HERE IS MY STORY.

    I was at 50 mg oxycodone a day and was supposed to be on a taper that I fooled my husband and my doctors I was on. I went cold turkey last Sunday -- well, sun 50, mon 30, tues 15, and weds 5 mg - then ZERO since Thursday. So I am on day 3 of ZERO OXYCODONE and I wonder how soon I will feel better. Here is a little of my story:

    I just wanted to add my two cents in here. THIS IS MY OPINION ONLY. Those of you who are addicted to oxycodone and think you can simply "taper" off may be fooling yourselves. For me, my "slow taper" was simply permission I granted myself to keep using. I have been "tapering" off oxycodone for the past year and MAYBE this time I will manage to quit, but it has to be cold turkey.

    I had two large orthopedic surgeries last year and thought I was the last person to get get addicted. But I did. i could not manage the huge amounts of drug given to me by doctors trusting me to taper myself down. With my first failed taper with one doc, he fired me when I ran out of a huge amount of drug he gave me too soon.

    The next doctor I saw happily just kept giving me my drug, even though I made the appointment with him so he would help me taper. I only stopped taking drugs from that guy when the feds stepped in a couple of months ago and arrested him for hiding the money he was raking in in numerous banks without paying taxes. He profited by keeping me on oxycodone.

    The next doctor, the one I see now, has trusted me for the past three months to taper myself on my own schedule. HA! Little did he know that I had to have dental work and got three additional dentists to give me more and more oxycodone. So while he thought I was tapering, I had almost doubled my dose.

    I became so reckless with my dosages, that I thought I would not be caught lying about getting additional drugs by tapering myself off without telling him what I did. What happened was that I had become to the higher dosages and could not stop, thus running myself out last weekend. I am not due to go back to my current tapering doctor for another two weeks, during which time I was supposed to have had plenty of drug left for the taper. Instead, her I am with NO drug and find myself in a forced taper.

    I have a couple of choices. I could go find the drug on the street, which I have never done, and at 59 years old and a woman, who would i ask? I have lied to my husband, too, and he thinks I just tapered off gradually and that is why I have no more drug left. He didn't notice my getting extra drugs. But he would notice if I went to the street. I could go back in to my tapering doctor next week, a week early, and tell him I ran out too soon, risking him firing me like the first tapering doctor did. He has already warned me not to double up on my pills as there would be no early refills. So, no option there.

    I have no options. I must now cold turkey. I am now on DAY THREE WITH ZERO OXYCODONE in my blood. I feel sick, hot and cold, stomach queasy, and generally so bad, I could crawl out of my skin. I have spent some time reading internet posts, and the OXYCODONE WITHDRAWAL GUIDE posted online, and I think I should start feeling better tomorrow. Meanwhile, I am sick and miserable, and alone in my misery. I have been living a big lie and now I pay.

    My words are here for you taperers out there. If you are going to try to do that, I think you need to have someone hold your pills for you who will refuse to give you more than your prescribed tapering dose. I actually did well a few weeks here and there, but by and large, I cannot be trusted with large amounts of pills. I will take them. If I have a lot, I will take a lot, caring little for how I will feel later on when I run out. It's like I'm almost two people, and the first one doesn't care that the other will suffer later on.

    Right now, I am just so ashamed of lying and failing to do what I promised to do. All I can do is suffer alone in my misery until I start to feel better. Then, I hope I don't go back to my doctor in a couple of weeks, because if I don't tell him what I did and get away with this big lie, he'll give me more oxycodone. But my husband would know I am getting more pills, and he has already told me he won't let me do that.

    Has anyone else failed tapering like I did? How did you do eventually? When will I feel back to normal. I was on oxy's for probably 2 yrs.
    Last edited by ddcmod; 12-19-2010 at 06:33 PM.

  4. #4
    kickstart is offline New Member
    Join Date
    Dec 2010
    Posts
    2

    Default xanax

    i have been on xanax for over 10 years. sure my dose increased but that is with dr approval. in those 10 years i never ran out or abused the drug if anything i would have a few left over becaue of forgotten dose. i am now on 8mg..thats a truck load i know. i don't drink..i don't smoke so habits are not that much of an issue for me.

  5. #5
    Garrett22 is offline Member
    Join Date
    Nov 2010
    Posts
    85

    Default

    [deleted- swearing]
    Last edited by ddcmod; 12-28-2010 at 12:27 PM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22